Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On generic rotationless diffeomorphisms of the annulus


Authors: Salvador Addas-Zanata and Fábio Armando Tal
Journal: Proc. Amer. Math. Soc. 138 (2010), 1023-1031
MSC (2010): Primary 37E30, 37E45; Secondary 37C20, 37C05
Published electronically: October 26, 2009
MathSciNet review: 2566568
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a $ C^r$-diffeomorphism of the closed annulus $ A$ that preserves the orientation, the boundary components and the Lebesgue measure. Suppose that $ f$ has a lift $ \tilde f$ to the infinite strip $ \tilde A$ which has zero Lebesgue measure rotation number. If the rotation number of $ \tilde f$ restricted to both boundary components of $ A$ is positive, then for such a generic $ f$ ($ r\geq 16$), zero is an interior point of its rotation set. This is a partial solution to a conjecture of P. Boyland.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37E30, 37E45, 37C20, 37C05

Retrieve articles in all journals with MSC (2010): 37E30, 37E45, 37C20, 37C05


Additional Information

Salvador Addas-Zanata
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Rua do Matão 1010, Cidade Universitária, 05508-090 São Paulo, SP, Brazil
Email: sazanata@ime.usp.br

Fábio Armando Tal
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Rua do Matão 1010, Cidade Universitária, 05508-090 São Paulo, SP, Brazil
Email: fabiotal@ime.usp.br

DOI: http://dx.doi.org/10.1090/S0002-9939-09-10135-1
PII: S 0002-9939(09)10135-1
Keywords: Closed connected sets, omega limits, prime end theory, Kupka-Smale diffeomorphisms, Moser generic elliptic points
Received by editor(s): May 14, 2009
Received by editor(s) in revised form: July 22, 2009
Published electronically: October 26, 2009
Additional Notes: The first author was supported by CNPq grant 301485/03-8
The second author was supported by CNPq grant 304360/05-8
Communicated by: Bryna Kra
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.